Format

Send to

Choose Destination
See comment in PubMed Commons below
Can J Cardiol. 1998 Sep;14(9):1157-60.

Toxic methemoglobinemia: a rare but serious complication of transesophageal echocardiography.

Author information

1
Department of Echocardiography, Hartford Hospital, University of Connecticut 06102-5037, USA.

Abstract

Cyanosis occurring during a transesophageal echocardiogram (TEE) is usually related to the respiratory depressant effect of the administered sedative. However, acute toxic methemoglobinemia related to topical benzocaine is a rare and not well recognized but potentially life threatening cause of cyanosis during or after TEE. A case of this condition is presented and the literature on its frequency, diagnosis and management is briefly reviewed.

PMID:
9779022
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center